Alert archive / Washington / Wind Advisories in 2018

Wind Advisory 20, NWS Pendleton, OR

October 1, 20186 counties in Washington; Gilliam County, Sherman County, Wasco County, Oregon

NWS Pendleton, OR issued this wind advisory at Oct 1, 2018, 2:22 PM PDT for 6 counties in Washington; Gilliam County, Sherman County, Wasco County, Oregon. It took effect at Oct 2, 2018, 2:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 1, 2018, 2:22 PM PDT (21:22 UTC)
In effect from
Oct 2, 2018, 2:00 PM PDT
Expired
Oct 2, 2018, 9:00 PM PDT
In force
7 hr
Issued by
NWS Pendleton, OR

Counties Gilliam County, OR, Sherman County, OR, Wasco County, OR, Benton County, WA, Franklin County, WA, Kittitas County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 106 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.4 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2018-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2018-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1234 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

255 
WWUS76 KPDT 012122
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
222 PM PDT Mon Oct 1 2018

...VERY WINDY TUESDAY AFTERNOON AND EVENING...

.A cold front will sweep east of the Cascades late Tuesday...and 
winds will increase throughout eastern Washington and eastern 
Oregon. The strongest winds will be observed in the Kittitas 
Valley, the Simcoe Highlands, and the Eastern Columbia River 
Gorge.

ORZ041-WAZ024-026-521-021200-
/O.NEW.KPDT.WI.Y.0020.181002T2100Z-181003T0400Z/
East Columbia River Gorge-
Eastern Columbia River Gorge of Washington-Kittitas Valley-
Simcoe Highlands-
including the cities of Arlington, The Dalles, White Salmon, 
Ellensburg, Thorp, Goldendale, and Bickleton
222 PM PDT Mon Oct 1 2018

...WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM PDT TUESDAY...

The National Weather Service in Pendleton has issued a Wind
Advisory...which is in effect from 2 PM to 9 PM PDT Tuesday.

* WINDS...West 30 to 40 mph with gusts to 45 mph.

* TIMING...The strongest winds will likely occur between 5 PM and
  8 PM.

* IMPACTS...Gusty winds will blow around unsecured
  objects...including outdoor furniture...garbage cans and 
  construction material. Tree limbs could be blown down and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
4 follow-up statements
590 
WWUS76 KPDT 020817
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
117 AM PDT Tue Oct 2 2018

...VERY WINDY THIS AFTERNOON AND EVENING...

.A cold front will sweep east of the Cascades later today..and 
winds will increase throughout eastern Washington and eastern 
Oregon. The strongest winds will be observed in the Kittitas 
Valley, the Simcoe Highlands, and the Eastern Columbia River 
Gorge.

ORZ041-WAZ024-026-521-030400-
/O.CON.KPDT.WI.Y.0020.181002T2100Z-181003T0400Z/
East Columbia River Gorge-
Eastern Columbia River Gorge of Washington-Kittitas Valley-
Simcoe Highlands-
Including the cities of Arlington, The Dalles, White Salmon, 
Ellensburg, Thorp, Goldendale, and Bickleton
117 AM PDT Tue Oct 2 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

* WINDS...West 30 to 40 mph with gusts to 50 mph.

* TIMING...The strongest winds will likely occur between 5 PM 
  and 8 PM. 

* IMPACTS...Gusty winds will blow around unsecured objects...
  including outdoor furniture...garbage cans and construction
  material. Tree limbs could be blown down and a few power outages
  may result. Areas of blowing dust with reduced visibility also 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

DS
079 
WWUS76 KPDT 021845
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
1145 AM PDT Tue Oct 2 2018

...VERY WINDY THIS AFTERNOON AND EVENING...

.A cold front will sweep east of the Cascades later today..and
winds will increase throughout eastern Washington and eastern
Oregon. The strongest winds will be observed in the Kittitas
Valley, the Simcoe Highlands, and the Eastern Columbia River
Gorge.

ORZ044-507-508-510-WAZ028-029-030200-
/O.NEW.KPDT.DU.Y.0001.181002T2200Z-181003T0200Z/
Lower Columbia Basin of Oregon-
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Southern Blue Mountains of Oregon-
North Central Oregon-Lower Columbia Basin of Washington-
Foothills of the Blue Mountains of Washington-
including the cities of Boardman, Hermiston, Ione, Pendleton, 
Pilot Rock, Heppner, Condon, Fossil, Dufur, Maupin, Connell, 
Prosser, Tri-Cities, Dayton, Waitsburg, and Walla Walla
1145 AM PDT Tue Oct 2 2018

...BLOWING DUST ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
7 PM PDT THIS EVENING...

The National Weather Service in Pendleton has issued a Blowing
Dust Advisory...which is in effect from 3 PM this afternoon to
7 PM PDT this evening.

* VISIBILITIES...Blowing dust...especially near recently plowed 
  fields...may reduce visibility below 1 mile at times.

* WINDS...West winds of 20 to 30 mph with gusts to 40 mph.

* TIMING...Winds will increase this afternoon with peak winds
  occurring between 3 PM and 7 PM. Winds will decrease this
  evening and overnight.

* IMPACTS...Blowing dust may cause sudden changes in visibility
  creating hazardous driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Blowing Dust Advisory means that blowing dust will restrict
visibilities. Travelers are urged to use caution.

&&

$$

ORZ041-WAZ024-026-521-030300-
/O.CON.KPDT.WI.Y.0020.181002T2100Z-181003T0400Z/
East Columbia River Gorge-
Eastern Columbia River Gorge of Washington-Kittitas Valley-
Simcoe Highlands-
including the cities of Arlington, The Dalles, White Salmon, 
Ellensburg, Thorp, Goldendale, and Bickleton
1145 AM PDT Tue Oct 2 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...West 30 to 40 mph with gusts to 50 mph.

* TIMING...The strongest winds will likely occur between 3 PM and
  8 PM.

* IMPACTS...Gusty winds will blow around unsecured objects... 
  including outdoor furniture...garbage cans and construction 
  material. Tree limbs could be blown down and a few power 
  outages may result. Areas of blowing dust with reduced 
  visibility also possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
872 
WWUS76 KPDT 021933
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
1233 PM PDT Tue Oct 2 2018

...VERY WINDY WITH AREAS OF BLOWING DUST THIS AFTERNOON AND 
EVENING...

.A cold front will sweep east of the Cascades later today..and
winds will increase throughout eastern Washington and eastern
Oregon. Gusty winds and blowing dust will be observed in many
areas of south central Washington and north central Oregon.

WAZ028-030400-
/O.EXA.KPDT.WI.Y.0020.181002T2100Z-181003T0400Z/
/O.EXT.KPDT.DU.Y.0001.181002T2200Z-181003T0400Z/
Lower Columbia Basin of Washington-
including the cities of Connell, Prosser, and Tri-Cities
1233 PM PDT Tue Oct 2 2018

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...BLOWING DUST ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

The National Weather Service in Pendleton has issued a Wind
Advisory...which is in effect until 9 PM PDT this evening.

* WINDS...West 25 to 35 mph with gusts to 50 mph.

* VISIBILITIES...Blowing dust...especially near recently plowed 
  fields...may reduce visibility below 1 mile at times.

* TIMING...The strongest winds will likely occur between 3 PM 
  and 8 PM.

* IMPACTS...Gusty winds will blow around unsecured objects...
  including outdoor furniture...garbage cans and construction
  material. Tree limbs could be blown down and a few power outages
  may result. Areas of blowing dust with reduced visibility are
  expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

ORZ044-507-508-510-WAZ029-030400-
/O.EXT.KPDT.DU.Y.0001.181002T2200Z-181003T0400Z/
Lower Columbia Basin of Oregon-
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Southern Blue Mountains of Oregon-
North Central Oregon-
Foothills of the Blue Mountains of Washington-
including the cities of Boardman, Hermiston, Ione, Pendleton, 
Pilot Rock, Heppner, Condon, Fossil, Dufur, Maupin, Dayton, 
Waitsburg, and Walla Walla
1233 PM PDT Tue Oct 2 2018

...BLOWING DUST ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* VISIBILITIES...Blowing dust...especially near recently plowed 
  fields...may reduce visibility below 1 mile at times.

* WINDS...West winds of 20 to 30 mph with gusts to 40 mph.

* TIMING...Winds will increase this afternoon with peak winds 
  occurring between 3 PM and 7 PM. Winds will decrease this 
  evening and overnight.

* IMPACTS...Blowing dust may cause sudden changes in visibility 
  creating hazardous driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Blowing Dust Advisory means that blowing dust will restrict
visibilities. Travelers are urged to use caution.

&&

$$

ORZ041-WAZ024-026-521-030400-
/O.CON.KPDT.WI.Y.0020.181002T2100Z-181003T0400Z/
East Columbia River Gorge-
Eastern Columbia River Gorge of Washington-Kittitas Valley-
Simcoe Highlands-
including the cities of Arlington, The Dalles, White Salmon, 
Ellensburg, Thorp, Goldendale, and Bickleton
1233 PM PDT Tue Oct 2 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...West 30 to 40 mph with gusts to 50 mph.

* TIMING...The strongest winds will likely occur between 3 PM 
  and 8 PM.

* IMPACTS...Gusty winds will blow around unsecured objects... 
  including outdoor furniture...garbage cans and construction 
  material. Tree limbs could be blown down and a few power 
  outages may result. Areas of blowing dust with reduced 
  visibility also possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
623 
WWUS76 KPDT 030356
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
856 PM PDT Tue Oct 2 2018


WAZ028-030500-
/O.EXP.KPDT.DU.Y.0001.000000T0000Z-181003T0400Z/
/O.EXP.KPDT.WI.Y.0020.000000T0000Z-181003T0400Z/
Lower Columbia Basin of Washington-
including the cities of Connell, Prosser, and Tri-Cities
856 PM PDT Tue Oct 2 2018

...BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...
...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

Winds will continue to diminish overnight. Blowing dust will
subside.

$$

ORZ044-507-508-510-WAZ029-030500-
/O.EXP.KPDT.DU.Y.0001.000000T0000Z-181003T0400Z/
Lower Columbia Basin of Oregon-
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Southern Blue Mountains of Oregon-
North Central Oregon-
Foothills of the Blue Mountains of Washington-
including the cities of Boardman, Hermiston, Ione, Pendleton, 
Pilot Rock, Heppner, Condon, Fossil, Dufur, Maupin, Dayton, 
Waitsburg, and Walla Walla
856 PM PDT Tue Oct 2 2018

...BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

Winds will continue to diminish overnight. Blowing dust will
subside.

$$

ORZ041-WAZ024-026-521-030500-
/O.EXP.KPDT.WI.Y.0020.000000T0000Z-181003T0400Z/
East Columbia River Gorge-
Eastern Columbia River Gorge of Washington-Kittitas Valley-
Simcoe Highlands-
including the cities of Arlington, The Dalles, White Salmon, 
Ellensburg, Thorp, Goldendale, and Bickleton
856 PM PDT Tue Oct 2 2018

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

Winds will continue to diminish overnight.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Oct 1, 9:11 AM PDT, 5 hours 11 minutes earlier.

Area forecast discussion, Oct 1, 9:11 AM PDT, 5 hours 11 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
911 AM PDT Mon Oct 1 2018

.UPDATE...A complex weather situation is in place over the Pacific
Northwest this morning. A disturbance is stretching a trough over
British Columbia southwestward off of the Washington coast. It
will continue to stretch to the southwest until it merges with an
upper low several hundred miles off the central California coast
tonight. The interaction of these two disturbances is promoting a
moist southwest flow towards our area and radar is showing
showers over southern Oregon headed towards central Oregon.
Scattered showers should extend as far north as The Dalles and as
far east as Paulina this afternoon and along the entire Oregon and
Washington Cascade east slopes. A slight chance of showers will
expand into the Blue Mountains and the Blue Mountain Foothills
tonight. Have made adjustments to rain shower coverage today and
tonight. With increasing cloud cover, have lowered temperatures a
degree or two today but it should still be 5 to 8 degrees warmer
than yesterday. Rest of the forecast is in good shape and only
minor changes were made. Forecast update already out. Perry

&&

.AVIATION...18Z TAFs...Mid and upper level cloudiness will continue
to expand into the region through this afternoon/evening as flow
turns more southwesterly in response to upper level troughing
approaching the west coast. Will see mostly VIRGA falling from the
mid-level deck through the afternoon with a few light showers near
BDN/RDM possible early this evening and near the remaining terminals
by early Tuesday morning with the best chances for precip at
PDT/ALW. Winds less than 10KTs at all terminals through the bulk of
the TAF period increasing to breezy by Tuesday afternoon/evening as
as a second disturbance drops out of British Columbia and tightens
gradients across the region. Peck

&&

.PREV DISCUSSION... /issued 238 AM PDT Mon Oct 1 2018/

SHORT TERM...Today through Wednesday. A trough of low pressure
will push into the pacnw today and moisture will be on the
increase. Some showers could develop along the wa/or cascades into
this evening and then spread east into portions of the columbia
basin tonight. The pcpn expands in coverage and intensity on
Tuesday especially over the eastern half of the cwa. Behind the
pcpn a cold front will race through the area and tighten pressure
gradients creating breezy conditions along with some blowing dust.
Drier air behind the front will move into the region from west to
east Tuesday night. As the trough and front move away from the
area another low pressure system may clip our far eastern zones
and will keep the pcpn across/near the Wallowa area overnight
Tuesday. By Wednesday a ridge of high pressure should bring
improving and drier conditions to the entire area.

LONG TERM...Wednesday night through Sunday...Long term period looks
to continue with the active pattern with a series of disturbances
traversing through the persistent northwest flow aloft across the
Pacific Northwest. Models are in good agreement, through the first
half of the long term. The first system moves through Wednesday
night/Thursday. This system looks will be rather progressive with
shower chances mainly over the higher terrain with valley locations
generally being shadowed with the west to northwest flow. Another
colder, stronger system looks to slide south across the Pacific NW
sometime next weekend with a cutoff low developing over the
intermountain west. Models have been varying from each other and
from run to run, so overall confidence in timing, location and
strength of of the weekend system is low to moderate. Nonetheless,
much colder air expected behind the cold front next weekend with a
good chance of rain showers and possible high elevation snow. Cool
temps expected for the long term with highs in the 50s to lower 60s.
Morning low in the 30s to lower 40s for valleys and 20s for the
mountains.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  70  52  72  46 /   0  20  20  10
ALW  72  51  74  45 /  10  20  20  10
PSC  74  53  77  45 /  10  10  10  10
YKM  71  48  73  37 /  10  10  10  10
HRI  73  52  76  45 /   0  10  10  10
ELN  70  50  71  39 /  10  20  10  10
RDM  70  43  73  36 /  10  20  20  10
LGD  72  46  70  40 /  10  10  20  30
GCD  71  50  72  43 /  10  10  20  20
DLS  72  53  74  47 /  10  20  20  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...None.
&&

83/84/74

Nearby

Wind Advisories in Washington, 2018Wind Advisories in Oregon, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.